MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Vitreous Hemorrhage (2143); Intraocular Pressure Decreased (4468); UGH (Uveitis Glaucoma Hyphema) Syndrome (4470); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the lens was explanted for an unknown reason.Additional information was received stating patient experiencing uveitis glaucoma/ugh syndrome/hyphema, increase iop, transillumination, nasal iris atrophy and vitreous hemorrhage.The paracentesis performed.In the surgeon¿s opinion, product did not cause or contribute to the event its ugh syndrome caused the events.The patient's issues resolved were resolved.The lens was explanted and replaced with non company lens.
 
Additional Manufacturer Narrative
The lens was returned wrapped in surgical gauzes inside a small envelope.Solution was dried on the returned pieces of lens.One haptic broken (possibly cut) in the gusset area (not returned).The optic was cut into multiple pieces, typical of insertion and removal.Some pieces were not returned for evaluation.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.There are no other complaints in this lot the product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that in the surgeon's opinion, the lens did not cause or contribute to the event.In the surgeon's opinion the cause of the event was "ugh syndrome".The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15912117
Report Number1119421-2022-02553
Device Sequence Number20173872
Product Code HQL
UDI-Device Identifier00380655093269
UDI-Public00380655093269
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.235
Device Lot Number12627415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III , INJECTOR; MONARCH III CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale